Results 1 to 4 of 4
hydroxyzine causing all day drowsiness
  1. #1
    fuzzman24 is offline Member
    Join Date
    Mar 2009
    Posts
    52

    Default hydroxyzine causing all day drowsiness

    My dr. prescribed hydroxyzine to help me sleep. first off it is giving me really weird dreams and I already think I am going to stop taking it. my question is I have been feeling very drowsy especially early in the morning until afternoon. I am taking 50 mg just before I go to bed around 10 or 11 pm. could this drug be causing the drowsiness for that long after I have taken it? it isnt as bad as the affect it has right after I take it where in 20 mins my eyes just slowly start to close, but instead I can be awake for about an hour or 2 and then start to feel drowsy again.
    I am not taking anything else that may be causing this and seems that it started when I began taking it. only other drugs I am taking are welbutrin (bupropion), clorazepate (I know it can cause drowsiness but this happens before I take clorazepate as I only take it if necessary.) and ibuprofen 600 mg.

    I am not sure why else I would be drowsy in the mornings like this other than because of this drug and was wondering if anyone else had been prescribed this for sleep and had the same side affect.

  2. #2
    Join Date
    Nov 2008
    Location
    Los Angeles, CA
    Posts
    10

    Default Be careful!

    If it's making you feel drowsy during the day, don't get behind the wheel. You can get a DUI even when taking legally prescribed drugs. Hope you feel better soon.

  3. #3
    bradsgirl26 is offline New Member
    Join Date
    Mar 2009
    Posts
    17

    Default

    I would have to say in my experience, yes it does make you drowsy in the morning. I take it as well, but for anxiety along with buspar. It makes me super drowsy! I would talk to your doctor about maybe lowering your dosage to only 25 mg or maybe getting another kind of medicine that helps you sleep like ambien.

  4. #4
    Psyched is offline Member
    Join Date
    Oct 2008
    Location
    TX
    Posts
    208

    Default

    Fuzzman,
    Continued drowsiness ans also fatigue are common side-effects of vistaril (hydroxyzine). Think of it as a super benadryl, as they are from the same family. I would suggest talking to your doctor about getting on something else if the vistaril keeps making you sleepy even after you've slept. Did the same doctor prescribe the hydroxyzine that prescribe you the wellbutrin and chlorazepate? I was just curious because the hydroxyzine can have adverse effects with some psychotrpic meds. Again, I think your best bet is to talk with your doctor. Good luck!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22